[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.175.236. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1976

Purpuric Reactions Following Dermabrasion

Author Affiliations

Oklahoma City

Arch Dermatol. 1976;112(9):1323. doi:10.1001/archderm.1976.01630330077025

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  The purpuric reaction following dermabrasion described in an article by Fritsch et al, which appeared in the Archives (112:83-85, 1976), is very similar to lesions seen in the donor sites of split-thickness grafts, particularly in the lower extremities. The authors attribute this purpuric reaction to a "mechanical disruption of the capillaries with subsequent extravasation of red blood cell." This would seem to be the problem in split-thickness graft donor sites. The thicker the split-thickness graft, the more likely the donor site is to have blood-cell extravasation. This can often occur several months after the graft has been taken, and the extravasation is much more common in areas of dependency. The use of elastic support helps prevent this phenomenon. It is interesting that we seldom see similar reactions in facial dermabrasion.

First Page Preview View Large
First page PDF preview
First page PDF preview
×